Realization Theorems for Operator-Valued R-Functions

  • S. V. Belyi
  • E. R. Tsekanovskii
Conference paper
Part of the Operator Theory: Advances and Applications book series (OT, volume 98)


In this paper we consider realization problems for operator-valued R-functions acting on a Hilbert space E (dim E < ∞) as linear-fractional transformations of the transfer operator-valued functions (characteristic functions) of linear stationary conservative dynamic systems (Brodskii-Livsic rigged operator colligations). We give complete proofs of both the direct and inverse realization theorems announced in [6], [7].


Hilbert Space Spectral Function Regular Point Hermitian Operator Isometric Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    N.I. Akhiezer, I.M. Glazman, Theory of linear operators in Hilbert spaces, F. Ungar. Pub. Co., New York, 1966.Google Scholar
  2. 2.
    Yu. M. Arlinskii, On inverse problem of the theory of characteristic functions of unbounded operator colligations, Dopovidi Akad. Nauk Ukrain. RSR 2 (1976), no. Ser. A, 105–109.MathSciNetGoogle Scholar
  3. 3.
    Yu.M.Arlinskiĭ, E.R.Tsekanovskii, Regular (*)-extension of unbounded operators, characteristic operator-functions and realization problems of transfer mappings of linear systems, Preprint, VINITI,-2867.-79 Dep.-72 p.Google Scholar
  4. 4.
    —, The method of equipped spaces in the theory of extensions of Hermitian operators with a nondense domain of definition, Sibirsk. Mat. Zh. 15 (1974), 243-261.Google Scholar
  5. 5.
    D.R. Arov, M.A. Nudelman, Passive linear stationary dynamical scattering systems with continuous time, Integr. Equat. Oper. Th. 24 (1996), 1–45.MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    S.V.Belyi, E.R.Tsekanovskii, Classes of operator-valued R-functions and their realization by conservative systems, Dokl. Akad. Nauk SSR 321 (1991), no. 3, 441–445.Google Scholar
  7. 7.
    —, Realization and factorization problems for J-contractive operator-valued functions in half-plane and systems with unbounded operators, Systems and Networks: Mathematical Theory and Applications 2 (1994), Akademie Verlag, 621–624.Google Scholar
  8. 8.
    H. Bart, I.Gohberg, M.A. Kaashoek, Minimal factorizations of matrix and operator-functions. Operator theory: Advances and Applications, Birkhäuser Verlag Basel, 1979.Google Scholar
  9. 9.
    Ju. M. Berezanskii, Expansion in eigenfunctions of self-adjoint operators, vol. 17, Transl. Math. Monographs, AMS, Providence RI, 1968.Google Scholar
  10. 10.
    M.S. Brodskiĭ, Triangular and Jordan representations of linear operators, Moscow, Nauka, 1969.Google Scholar
  11. 11.
    M.S. Brodskiĭ, M.S. Livšic, Spectral analysis of non-self adjoint operators and intermediate systems, Uspekhi Matem. Nauk XIII (1958), no. 1 (79), 3–84.Google Scholar
  12. 12.
    J.A. Ball, Nir Cohen, De Branges-Rovnyak operator models and systems theory: a survey, In book: Operator Theory: Advances and Applications, Birkhäuser Verlag Basel 50 (1991), 93–136.MathSciNetGoogle Scholar
  13. 13.
    I. Gohberg, M.A. Kaashoek, A.C.M. Ran, Factorizations of and extensions to J-unitary rational matrix-functions on the unit circle, Integr. Equat. Oper. Th., 5 (1992), 262–300.MathSciNetCrossRefGoogle Scholar
  14. 14.
    J.W. Helton, Systems with infinite-dimensional state space: the Hilbert space approach, Proc. IEEE 64 (1976), no. 1, 145–160.MathSciNetCrossRefGoogle Scholar
  15. 15.
    I.S. Kač, M.G. Krein, The R-functions — analytic functions mapping the upper half-plane into itself, Supplement I to the Russian edition of F.V. Atkinson, Discrete and continuous boundary problems, (1968), Mir, Moscow (Russian) (English translation: Amer. Math. Soc. Transl. (2) 103 (1974), 1-18).Google Scholar
  16. 16.
    M.A. Krasnoselskii, On self-adjoint extensions of Hermitian operators, Ukrain. Mat. Zh. 1 (1949), 21–38.MathSciNetGoogle Scholar
  17. 17.
    M.S. Livsic, On spectral decomposition of linear nonselfadjoint operators, Math. Sbornik 34 (1954), no. 76, 145–198.MathSciNetGoogle Scholar
  18. 18.
    —, Operators, oscillations, waves, Moscow Nauka, 1966.Google Scholar
  19. 19.
    Ju.L. Šmuljan, Extended resolvents and extended spectral functions of Hermitian operator. Math. USSR Sbornick 13 (1971), no. 3, 435–450.CrossRefGoogle Scholar
  20. 20.
    —, On operator R-functions, Sibirsk. Mat. Zh. 12 (1971), no. 2, 442–452.Google Scholar
  21. 21.
    B. Sz.-Nagy, C. Foias, Harmonic analysis of operators on Hilbert space, North-Holland Pub. Co., Amsterdam, 1970.zbMATHGoogle Scholar
  22. 22.
    E.R. Tsekanovskiĭ, Generalized self-adjoint extensions of symmetric operators, Dokl. Akad. Nauk SSR 178 (1968), 1267–1270.Google Scholar
  23. 23.
    —, On the description and uniqueness of the generalized extensions of quasi-Hermitian operators. Functional Anal. Appl. 3 (1969), 79–80.CrossRefGoogle Scholar
  24. 24.
    —, Analytical properties of the resolvent matrix-valued functions and inverse problem. Abstracts of the All Union Conference on Complex Analysis, Kharkov, FTINT 3 (1971), 233–235.Google Scholar
  25. 25.
    E.R. Tsekanovskiĭ, Ju.L. Šmuljan, The Theory of bi-extensions of operators on rigged Hilbert spaces. Unbounded operator colligations and characteristic functions., Russian Math. Surveys 32 (1977), no. 5, 69–124.Google Scholar
  26. 26.
    V.E. Tsekanovskiĭ, E.R. Tsekanovskiĭ, Stieltjes operator-functions with the gaps and their realization by conservative systems, Proceedings of the International symposium MTNS-91 1 (1992), 37–43.Google Scholar
  27. 27.
    G. Weis, The representation of regular linear systems on Hilbert spaces, International series of Numerical Mathematics 91 (1989), 401–415.Google Scholar

Copyright information

© Springer Basel AG 1997

Authors and Affiliations

  • S. V. Belyi
    • 1
  • E. R. Tsekanovskii
    • 2
  1. 1.Department of MathematicsTroy State UniversityTroyUSA
  2. 2.Department of MathematicsUniversity of Missouri-ColumbiaColumbiaUSA

Personalised recommendations